Tuesday, May 19, 2009

Fourth Course

Today I start my fourth course. When I finish this I will be a third of the way through. looking back, the third course was the worst so far. Not in terms of the side effects which I am beginning to come to terms with, but more because of my mental state. I was beset by doubts as to whether the chemo would be effective, of whether I could possibly last six months of this and of whether the side effects would ever remit. I would not say that I was depressed, but I cam pretty near to it.

As it is I feel better this morning and ready to start again without dose reduction. The remaining symptom is a sore nose for which I am applying naseptin. I have not really been blogging much, and to cap it all I have lost my internet connnection. I am using my daughter's computer for this blog

6 comments:

H Paul Garland said...

A lot of people are rooting for you Dr. Hamblin.

Maria Celeste Bentley said...

I am praying for you, Dr. Hamblin. You were so kind to me when I was taking chlorambucil and allopurinol and prednisone, and had all those bad reactions of sores all over body and feet and difficulty walking. You were always so patient and generous with your time and advice. I will never forget it. I realize that the chemo you are taking is a lot stronger than chlorambucil. But you are stronger than the chemo, stronger than your doubts and even mild depression! Celeste from Spain

Marcia said...

As a daughter I would feel happy to be able to actually help (with an internet connection), knowing that all the other sufferings are yours alone.
I hope the rest of us can raise your spirits a little by continuing to remind you of our love and support.

Brian Koffman said...

Terry,

Sorry it is such a slog for you. Wishing you the very best.

Do you think oncologist get more cancer than the average community? Exposure to chemo drugs in those handling them was more rampant not so long ago, before standards for handling toxic chemicals were tightened. We know now that many may increase the risk of cancer.

Be well Stay strong.

Your friend Brian

Terry Hamblin said...

Brian
I don't even want to go there. I splashed cyclo and doxorubicin around in my youth without a care.

Dissenter said...

Kind regards Terry, it is brave and good of you to share this with the world. We must all face our mortality and so need to remember that 'we are but dust'.

We seem to put so much effort into distracting ourselves from thinking about eternity, towards which we are all heading. I was very moved by your Christmas carol and recent thoughts on suffering. Thanks for writing this.

to Him who is able to save us to the uttermost...be glory and hoour for ever.